Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Oral Equals Discharge
Jul 10, 2006

Hey Doc... First, I really enjoy reading your responses. I'm sure others do to.

Alright, Here's my situation: The only unprotected sex I have is oral. Over the past several months it seems I can't even have oral performed on me without getting a slight itch and a scant discharge that I have to manipulate to see. Both eventually go away, if I avoid having more oral for a week or so. On the other hand, If I have an active weekend that includes several oral encounters, then the sympoms return and the discharge is more significant.

I've talked to my Dr. He thinks it's in my head, and says if manipulated most men will produce mucus. Be that as it may, I'm not crazy. I'm 35... I've had oral in the past and never had itching and scant discharge.

My cultures have all come back negative, even in cases where the discharge was voluntarily visable. With each trip to the doc, there's been prescriptions of doxycycline and the 250mg shot of Rocephin. Since the trouble began about four months ago, I've successfully declined on oral. It's hard to explain to my partner(s)... "Uh, I'm not into that" (anymore). What guy isn't. But to avoid the itch and scant discharge that could result into another trip to the clinic, I avoid oral. Help! I know I will not be able to keep this up for long. My Doc says to use condoms for oral. I mean really, I want to ask him if he does. Anyway... The situation has gotten so bad in the past that when oral equals the itch and the scant discharge... I have to avoid masterbation with a water based lubricant, because that seems to prolong the itch and mucus, if not lead to a full discharge. Only for me to go the rounds of testing that yields a negative result for gonnorhea or clymidia. I've had the ten day dose of doxy and recently the two week dose (just in case there is some kind of resistance going on). I wait weeks and sneak back into oral (and we're not talking long sessions, just seconds) and the itch and mucus is back. Uhggg!

A urologist would conduct expensive and uncomfortable tests, I'm told only to prescribe a different antibiotic. I've asked my Doc for minocin or eurythomycin, but he says it might upset my stomach. The clinic even once doubled up on the Rocephin 500mg. I've always been able to have oral and use a water based lub for masterbation. Can you help.

Okay here's my history. Diagnosed 2 years ago. VL304K, CD4 51. Sustiva/Combivir, never missed a single dose, only 20mins late once. Within 6weeks VL was undetectable. CD4 with 6weeks 175. Then went to quarterly testing. Stayed undetectable as CD4 climbed 225 @14%, 325 @14%. When my doc took me off SulfaMeth after a year my CD4 jumped to 525, 571 @ 18%highest. That has recently 389, then 371 both @ 18% Doc says not to worry, that the high CD4 @ 571 was likely superflous. (By the way, yes still undetectable)

You should know that I have been on Valtrex for two years because outbreaks started small and became large around the time of my diagnosis. I am on once-daily treatment and have had no outbreaks in two years. I have never tested for herpes because Doc said unless I was having an outbreak and was able to provide a swab/culture, the blood test is not very accurate. I'm afraid to go off the Valtrex, but I was reading that it or herpes could lower CD4's. But again, I've been on the Valtrex for 2 years.

You should know that I also started taking Cialis 2years ago to make sure I was erect enough to consistantly wear condoms for penetration. (Could Cialis be a problem with the decline in CD4's) Whats going on... and should I be concerned about the drop in CD4's. Will it ever go back up. I don't drink, smoke, or drug. I am healthy. I lift weights religiously/former bodybuilder.

As always thanks for your help.

Response from Dr. Frascino

Hello,

I cannot diagnose the cause of your "slight itch and scant discharge" over the Internet. However, from what you've written, this does not appear to be an infectious process. Your cultures have all been negative and you've been treated empirically multiple times with both doxycycline and Rocephin. In addition, even masturbation with water-based lubricant causes the problem. Your physician thinks it's all in your head. (I assume he means the one on your shoulders . . . .) My question would be if the symptoms are "scant discharge and slight itch" and you've definitively ruled out an infectious problem (which you have), then real or not, why worry about them? It certainly doesn't sound like anything serious or even particularly annoying. Knowing that it's not an STD or significant medical problem, can you just learn to live with it? If not, your only next step is the urologist and, in all honesty, I tend to doubt he's going to find a treatable problem.

Next, your HAART regimen seems to be working very well both immunologically (increasing CD4 count) and virologically (decreasing viral load to undetectable levels). Regarding the CD4 counts in the 500s, it's important to note absolute CD4 counts can vary up and down for a wide variety or reasons other than HIV. It's better to look at your CD4 percentage, a more stable marker, to get an overall assessment of efficacy. Because your CD4 percentage has remained at 18%, even though your absolute CD4 count varied from a high of 571 to a low of 371 recently, the variability is not concerning. In other words, your viral load remains undetectable and CD4 percentage, stable; consequently, all is well.

Cialis causing your CD4 count to go down? Nah! Cialis makes things go up. (Well, not specifically CD4 counts, but other important stuff.) But don't worry. Your boner pills are not a problem.

Stay well.

Dr. Bob



Previous
Muddied waters...
Next
Big schlong comments

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement